MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170004
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during thoraco/ esophagus procedure, while suturing, the needle broke at the center.The surgeon said that the device was used as usual and the tissue was neither too thick nor hard.The part fell into the patient's cavity and was retrieved.The incision site was extended by more than 3 cm and surgical time was extended by more than 30 minutes.Tissue damage was also noted.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Broken needle was returned lodged in right jaw of suturing device; needle was broken at loading slot.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly or component related failures.Replication of the bent or broken needle may occur when the needle is not loaded properly or when the needle is forced into an obstacle.This condition may also occur if excess pressure is exerted on the needle or the attached suture while the jaws are in the open position.In these situations, the needle may flex and ultimately break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during thoraco/ esophagus procedure, while suturing, the needle broke at the center.The surgeon said that the device was used as usual and the tissue was neither too thick nor hard.The part fell into the patient's cavity and was retrieved.The incision site was extended by more than 3 cm and surgical time was extended by more than 30 minutes.Tissue damage was also noted.The procedure was completed with another device.

Brand Name
SOFSILK
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7451204
Report Number9612501-2018-00818
Device Sequence Number13796147
Product Code OCW
UDI-Device Identifier10884521126909
UDI-Public10884521126909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number170004
Device Catalogue Number170004
Device Lot NumberJ7G2001X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;